Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Excessive thirst, frequent urination. Ketones in normal range. History of diabetes. Cure?

I m a diabetic nd recently I ve been thirsty a lot I can t kill the thirst, and this makes me per all the time I get no sleep at night cause urinating every hour through the night. I went through emergency cuz I have no insurance so I don t have a regular doctor. Anyway they told me my ketones were in normal range. What do u think could b my problem
Asked On : Thu, 27 Dec 2012
Answers:  2 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Dear Concerned.,

Thanks for writing to us.

You have been diagnosed to have Diabetes Mellitus. In your history you have not indicated your blood sugar levels//urine sugar levels//whether you have been an insulin dependant //NIDDM.

Please get investigated on admission to a Hospital within your area as it is a life threatening condition in an uncontrolled /poorly controlled diabetics when body starts utilising fats instead of Glucose to produce energy and the end products of metabolism being ketones(acetone/acetoacetic acid and B-hydroxybutyric acid). Clinical features include Vomiting , dehydration , deep gasping breathing , confusion and occasionally coma are typical symptoms. DKA is diagnosed with blood and urine tests ; it is distinguished from other, rarer forms of ketoacidosis by the presence of high blood sugar levels in Diabetes.

Investigations;-Blood Glucose FBS//PPBS//corresponding Urine Sugars.In addition HBa1C levels and Ketones. Restart your Insulin if you have been on Insulin as per the Sliding Scale prescribed by your Diabetologist. Monitor regularly so that your Ketonuria becomes Nil.In addition get your dehydration treated//water and electrolyte imbalance//Acid Base imbalance also will have to be corrected. This has to be done only in a hospital setting.

I strongly advice you to get admitted to a nearest Emergency Room at the earliest and after situation stabilises start your regular dosage of Insulin under regular followup care of an MD.
As the FBS gets within 140mg%//PPBS gets within 199mg%//Ketone bodies disappear, then your excessive thirst(Polydypsea),excessive urination(polyurea)will automatically disappear.

wishing you a speedy recovery.,

Best Regards.,

Dr Lt Cdr ASN Bhushan.,

Answered: Fri, 28 Dec 2012
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Welcome to HCM,
You are diabetic and if there is increased thirst ,you should check your blood sugar level,as high blood sugar level causes it and even it will cause increased urination.
Urine ketone is negative just shows that you are not in ketoacidosis but blood sugar level could be high if your blood sugar level is normal then other causes may be considered.
Excessive water is taken urine output will increase,many drugs cause dryness of mouth and cause desire to take lot of water.
If your blood sugar is high then take care of your diet and Insulin therapy .
Once blood sugar level is controlled ,your symptoms should improve.
Take care
Good Luck
Answered: Fri, 28 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor